MAUDE Adverse Event Report: COVIDIEN FORCE FX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN FORCE FX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number FORCEFX-8C
Medical Device Problem Codes Energy Output Problem (1431); Connection Problem (2900); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an endoscopic septoplasty under general anesthesia for a nasal septum deviation, the surgeon attempted bipolar electrocautery for hemostasis, but there was no response from the electrocautery foot pedal after excision of the deviated cartilage.Immediate cotton pad compression was used for hemostasis, but the surgery could not proceed normally and unable to stop the bleeding.The surgeon paused the operation and waited, restarting the device did not resolve the issue.Emergency coordination was undertaken to replace the device and complete the surgery, and the equipment department was notified for timely repair.This event not only affected the progress of the operation but also prolonged the duration of anesthesia.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FORCE FX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23973416
Report Number1717344-2026-00015
Device Sequence Number21089970
Product Code GEI
UDI-Device Identifier10884524001562
UDI-Public(01)10884524001562(11)150827
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K944602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFORCEFX-8C
Device Catalogue NumberFORCEFX-8C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Initial Report FDA Received Date01/06/2026
Date Device Manufactured08/27/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age35 YR
Patient SexMale